Aa
Aa
A
A
A
Close
941118 tn?1312281926

Reducing Metoprolol

Has anyone tried to get off of Metoprolol?  I am reducing it per doctors orders and have lots of dizziness.
6 Responses
Sort by: Helpful Oldest Newest
1423357 tn?1511085442
I stopped it prior to my cardiac ablation in 2010.  I did not experience any side effects.  I was told to just stop it, but I chose to ramp down the doseage.  My electrophysiologist said it was fine to just cease taking it.
Helpful - 0
1423357 tn?1511085442
Question for you if you're still monitoring this thread:

How large of a dose had you been taking?
Helpful - 0
612551 tn?1450022175
COMMUNITY LEADER
I  have the same experience with Toprol and Metoprolol.  I have gone from Toprol SR to zero in one step, I had not noticeable side effect on or off the medication.  I was in NSR at the time, lapsed into AFib and was told to just stop the Toprol.  Later I have used the generic up to 200 mg a day, that made me dizzy-prone due to very low blood pressure.  While testing the dose level I went form 200 mg to 100 mg to 50 mg in single steps, not side effect from reducing the dose other than a higher heart rate and less dizziness.  I now thak 25 mg twice a day of normal release (less cost than SR).  

Sorry for the long answer, my basic input is:  yes I have stopped using metoprolol and didn't experience any side effects -- blood pressure and heart rate not being side effects, they are direct and intended effects.
Helpful - 0
941118 tn?1312281926
Hi Tom and Jerry!!  (sounds familiar, eh?)

I was on 75 mg and now take 25.  I'm supposed to stay at 25 for a couple more weeks till I reduce again.  I am feeling dizzy when I move my head quickly or bend over.  Low blood pressure is not the problem.  I remember when I stopped taking prozac years ago, I felt similar for awhile.  I've been taking my blood pressure and it is normal.  I guess I am just sensitive.  I recently had an MRI of the brain because it was discovered that I had some mild hearing loss.  It was normal (no alien brain either - hehehe), so I know it's not neurological.  Debbie
Helpful - 0
1423357 tn?1511085442
Thanks for responding back, Debbie.  As you probably already know, 25mg. is an teeny-tiny dose. so you might be sensitive to the drug.  As I mentioned above, I ramped down my dose, going from 100 to 0 in about 7 days.  Hope you can find something that works for you.
Helpful - 0
612551 tn?1450022175
COMMUNITY LEADER
Indeed, I think my body wouldn't even "know" I was taking at 25 mg level.

Maybe you can spit the pill and take 1/2 every 12 hours (approximately).  You may want to check with your doctor, me I'd just do it, but I have already told my tale of not having any serious side effects once I got below 100 mg a day.
Helpful - 0
Have an Answer?

You are reading content posted in the Heart Rhythm Community

Top Arrhythmias Answerers
1807132 tn?1318743597
Chicago, IL
1423357 tn?1511085442
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.